MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CALIBRATOR Q

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CALIBRATOR Q
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site.The fse found the reagent probe 1 alignment was off.The fse performed an alignment on probe 1 with no issues.The customer ran calibrations and quality controls with no issues.After the alignment on probe 1, lot 282 was calibrated with a new shipment of calibrator q lot cq74 and recovery returned to normal.It is unclear whether the probe alignment or the new calibrator resolved the issue.The cause for the discordant advia centaur xp psa results could be due to the probe alignment and/or shipping/handling of the original vials of calibrator q lot cq74.The instrument is performing within specification.No further evaluation of the device is required.The ifu states in the limitations section: "note: do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." mdr 1219913-2018-00005 was filed for the same event.
 
Event or Problem Description
Discordant high advia centaur xp psa results were obtained for samples from two patients when changing calibrator lot numbers.The customer swtiched from calibrator lot cq72 from lot cq74 using the same reagent lot 282.The results were higher with lot cq74.The customer also had high recovery with the quality control.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant psa result.

Brand Name
ADVIA CENTAUR XP CALIBRATOR Q
Common Device Name
CALIBRATOR Q
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7224238
Report Number1219913-2018-00004
Device Sequence Number16373138
Product Code MTF
UDI-Device Identifier00630414202921
UDI-Public00630414202921
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2018
Device Model NumberN/A
Device Catalogue Number10310296
Device Lot Number12631A74
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2018
Initial Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1